MAUDE Adverse Event Report: COVIDIEN MONOJECT; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MONOJECT; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182705
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Submit date: 3/14/2017.An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states the needle is dull, it is hard to put the needle no the syringe and the needles falls off during injection.
 
Additional Manufacturer Narrative
He returned samples were sent to the supplier however the supplier confirmed that the samples had been lost before the evaluation therefore the supplier was able to provide the following investigation: the device history record (dhr) was reviewed for lot 16051902, and no abnormal process conditions were present during the manufacturing of the product that could have led to the defect described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The supplier chose 20 reserve samples of lot 16051902 to do the needle penetration force test and all penetration forces met product specification and iso standard.Also, the conical fitting of the archived samples were tested and all meet product specification and iso standard.Using a standard luer gauge (type 6:100) to measure the needle hub of a safety needle (the needle size is 23g but it is with same needle hub size as the one for lot 16051902).The tested sample is within the specification.Since the syringe type or sample was lost; the testing for tight fit of the connection between the safety needle and the syringe could not be taken.Based on above investigations, and a review of complaint history for dull issue involving product, the root causes could not be determined therefore this complaint will be closed and used for trending purpose at this ti me.If additional information is obtained, this file may be re-opened for further investigation and the supplier will take the corrective action asap.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
15 hampshire st.
mansfield MA 02048
MDR Report Key6403707
Report Number3011410703-2017-00049
Device Sequence Number34712
Product Code FMI
UDI-Device Identifier30884521544769
UDI-Public30884521544769
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model Number1182705
Device Catalogue Number1182705
Device Lot Number16051902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by Manufacturer02/14/2017
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;